Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2000, 10:58 PM CDT for Cheyenne County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 10:58 PM CDT (03:58 UTC)
- Expired
- Jun 25, 2000, 12:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 47 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WUUS53 KGLD 250358 SVRGLD KSC023-250500- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1058 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN NORTHWEST KANSAS * UNTIL MIDNIGHT CDT * AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHEELER...OR ABOUT 6 MILES EAST OF ST. FRANCIS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIRD CITY AT 1115 PM CDT ANOTHER LOCATION IN THIS WARNING IS...ST. FRANCIS. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ COLEMAN LAT...LON 3992 10183 3962 10181 3959 10143 3998 10137
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:25 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 10:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 925 PM MDT SAT JUN 24 2000 THE 88D CONTD TO INDICATE SCATTERED TSRA OVR THE NW CWA WHICH WERE MVG EAST AT 10 MPH. ELSEWHERE...WITH THE LOSS OF DAYTIME HEATING THUNDERSTORMS HAD REDUCED IN AREAL COVERAGE THEREFORE I HAVE LOWERED POPS ACRS THE REST OF THE TRI STATE AREA FOR THE REMAINDER OF TONIGHT. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. L .GLD...NONE. VP
In the hours before
Local storm report, Jun 24, 10:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT SAT JUN 24 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 16 NW ST FRANCIS KS .75 INCH HAIL
06/24/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0730 PM 16 SW COLBY KS 1 INCH HAIL
06/24/00 THOMAS REPORTED BY PUBLIC.
0740 PM 3 W PARKS NE 1 INCH HAIL
06/24/00 DUNDY REPORTED BY STORM
SPOTTER.
0742 PM 6 E YUMA CO .75 INCH HAIL
06/24/00 YUMA REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:59 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jun 24, 8:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 57 min |
| Jun 24, 11:25 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 65 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 57 min |
| Jun 25, 3:44 PM CDT | Tornado Warning | GLD | Greeley | 31 min |
| Jun 25, 4:14 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 61 min |
| Jun 25, 4:24 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.